How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr_Anderson Your Own Question
Dr_Anderson
Dr_Anderson, Doctor
Category: Mental Health
Satisfied Customers: 335
Experience:  Psychiatrist
66203730
Type Your Mental Health Question Here...
Dr_Anderson is online now
A new question is answered every 9 seconds

I am on Celexa for depression and anxiety. I gad zero

This answer was rated:

I am on Celexa for depression and anxiety. I gad zero appitite the first few days but then it came back, but I am tired all the time. My issue is I am gaining weight. Previously doc offered phentermine but I declined. I think with anxiety issue that would be out. What can I do to reverse effects of celexa induced weight gain?
Dr_Anderson :

Greetings, and than you for your question. I see you are offline right now, but allow me to offer that there are several options to dealing with antidepressant-induced weight gain: (1) Switch to a different antidepressant and see if it works as well but without the weight gain; (2) Add another medication to it which will reduce weight gain by reducing appetite, such as Wellbutrin or Ritalin; (3) Dietary and exercise modifications, such as regular exercise (could be as simple as walking a mile a day) and eating multiple small meals during the day instead of a few big ones.

Dr_Anderson :

Weight gain is common in these medications, so all of these are reasonable options to consider.

Dr_Anderson :

Hope this helps! Please let me know if I may be of further service.

Dr_Anderson :

Regards,

Dr_Anderson :

Dr. Anderson

Dr_Anderson and other Mental Health Specialists are ready to help you
Customer: replied 5 years ago.
Bike ride planned for Wed, starting there. Bad back, so limmiting there, but can do some. Thanks for the help. I will ask about the Wellbutrin (wife takes that) or ritalin. I do have anxiety, so is ritilin contra-indicated (doesnt it overexite you)?
Greetings,
Ritalin can over-activate some people, so if it is chosen as an option, it should be a low dose of the short-acting kind - that way, if it is a bad fit for you, it "washes out" of your system quickly (unlike a longer-acting version). Wellbutrin can also overactivate, but because it is longer-acting than Ritalin, its effects may stick around longer than the Ritalin. As with the Ritalin, I'd recommend the lowest dose possible (75 mg) and moving from there.
I have use both in patients with good success, even in patients with anxiety, so the presence of anxiety does not necessarily make them a poor option for you.
Glad to be of service! Hope this helps.
Regards,
Dr. Anderson